Please use this identifier to cite or link to this item: http://hdl.handle.net/2445/53127
Title: Problematic Internet use in British adolescents: An exploration of the addictive symptomatology
Author: López-Fernández, Olatz
Honrubia Serrano, Ma. LuisaL.
Gibson, W.
Griffiths, M.D.
Keywords: Addicció a Internet
Adolescència
Jocs per ordinador
Internet addiction
Adolescence
Computer games
Issue Date: 27-Mar-2014
Publisher: Elsevier Ltd
Abstract: Research into online addictions has increased substantially over the last decade, particularly amongst youth. This study adapted the Problematic Internet Entertainment Use Scale for Adolescents [PIEUSA] for use with a British population. The adapted scale was used to (i) validate the instrument for English-speaking adolescent samples, (ii) estimate the prevalence of adolescent online problem users and describe their profile, and (iii) assess the accuracy of the scale"s classification of symptomatology. A survey was administered to 1097 adolescents aged between 11 and 18 years. The results indicated that (i) reliability of the adapted scale was excellent; factor validity showed unidimensionality, and construct validity was adequate. The findings also indicated that (ii) prevalence of online problem users was 5.2% and that they were more likely to younger males that engaged in online gaming for more than two hours most days. The majority of online problem users displayed negative addictive symptoms, especially"loss of control" and"conflict". The adapted scale showed (iii) very good sensitivity, specificity, and classification accuracy, and was able to clearly differentiate between problem and non-problem users. The results suggest certain differences between adolescent and adult online problem users based in the predominance of slightly different psychological components.
Note: Versió postprint del document publicat a: http://dx.doi.org/10.1016/j.chb.2014.02.042
It is part of: Computers in Human Behavior, 2014, vol. 35, p. 224-233
Related resource: http://dx.doi.org/10.1016/j.chb.2014.02.042
URI: http://hdl.handle.net/2445/53127
ISSN: 0747-5632
Appears in Collections:Articles publicats en revistes (Psicologia Social i Psicologia Quantitativa)

Files in This Item:
File Description SizeFormat 
637407.pdf796.25 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.